Alert archive / Florida / Special Weather Statements in 2024

Special Weather Statement, NWS Melbourne, FL

August 22, 2024Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 22, 2024, 3:21 PM EDT for Seminole County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2024, 3:21 PM EDT (19:21 UTC)
Expired
Aug 22, 2024, 3:45 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
40

County Seminole County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2024-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2024-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

653 
WWUS82 KMLB 221921
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
321 PM EDT Thu Aug 22 2024
 
FLZ044>046-221945-
Northern Lake County FL-Orange FL-Seminole FL-
321 PM EDT Thu Aug 22 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN SEMINOLE...EAST CENTRAL
LAKE AND NORTHWESTERN ORANGE COUNTIES THROUGH 345 PM EDT...

At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wekiwa Springs State Park, or near Apopka, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs, and Oviedo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2878 8158 2888 8137 2887 8136 2887 8135
      2886 8135 2885 8136 2885 8134 2883 8132
      2883 8130 2865 8112 2854 8144
TIME...MOT...LOC 1921Z 248DEG 7KT 2872 8147 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Watson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:56 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 22, 2:56 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
256 PM EDT Thu Aug 22 2024

...New AVIATION...

.AVIATION...
(18Z TAFs)
Issued at 247 PM EDT Thu Aug 22 2024

VFR conditions outside of convection through the TAF period.
Ongoing showers and storms this afternoon. Have included VCTS
through 23/00Z for all terminals, with TEMPOs from 18/21Z with
gusty winds and MVFR conditions. VCSH along the coast from 00Z to
02Z. Mostly dry conditions overnight, with light and variable
winds. Winds will remain light for most of Friday, with winds
becoming more SSW by late morning with wind speeds generally
around 5 KT. Showers and storms are expected to move in from the
west in the afternoon. Thus starting VCTS for Fri at MCO at 18Z.

&&

.PREVIOUS DISCUSSION...
Issued at 600 AM EDT Thu Aug 22 2024

Key Messages:

- High rain shower and lightning storm chances with a weak
  stationary boundary over north-central Florida

- Strong storms capable of heavy rainfall, strong wind gusts, and
  frequent lightning strikes this afternoon

- Near-normal temperatures with heat index values as high as
  98-105 to end the week

Currently-Tonight... Local radar imagery shows mostly dry weather
over east central Florida with isolated showers and lightning
storm developing over the offshore local Atlantic waters, as well
as to the east. Current temperatures are in the low to upper 70s
with dew points in the low to mid 70s and light to calm winds.
Analysis charts show a weak stationary boundary over north-
central Florida with higher moisture to the south of the front
over central and southern Florida (PWATs at 1.9-2.2"). Another
active weather day is expected this afternoon and evening with the
stationary boundary to the north and high moisture in place.
Scattered to numerous showers (PoPs ~60-70%) and scattered
lightning storms are forecast this afternoon with chances
expected to gradually diminish after sunset. Stronger storms that
develop and generally move east-northeast will have the potential
to produce wind gusts up to 40-50mph, frequent lightning strikes,
and heavy rainfall (1-3" total with local amounts up to 5").
Afternoon highs in the upper 80s to low 90s are forecast with
partly to mostly cloudy skies. Heat index values as high as 98-105
degrees are forecast this afternoon.

Rain shower and lightning storm chances mainly end after 10 PM
with isolated showers (20%) and lightning storms forecast along
the coast and across the Treasure Coast counties into the
overnight. Southwest winds at 5-10mph will back onshore this
afternoon and into this evening as the east coast sea breeze
develops and pushes inland. Low temperatures in the low to upper
70s with partly to mostly cloudy skies are forecast.

Friday... Onshore flow is expected to develop Friday with east
winds at around 10mph with gusts to 15-25mph in the afternoon.
Scattered to numerous showers and scattered lightning storms are
forecast to develop into the afternoon and evening with chances
expected to diminish after sunset. The NBM continues its very
high PoP bias with easterly flow in place into the weekend.
However, weaker forcing is expected with predominate easterly
winds which will likely keep rain totals lower than previous days.
PoPs have been reduced from the NBM with a blend of CONSALL,
CONSMOS, and NBM. The main hazards with isolated strong storms
that develop will be wind gusts up to 40mph, occasional to
frequent lightning strikes, and moderate to locally heavy
rainfall. Afternoon highs in the upper 80s to low 90s and partly
to mostly cloudy skies are forecast. Heat index values as high as
98-105 degrees are forecast.

Saturday-Sunday... The aforementioned stationary boundary is
expected to weaken and gradually dissipate over central Florida
as the associated upper level low retrogrades over the Gulf of
Mexico into the weekend. Scattered to numerous showers and
isolated to scattered diurnally driven lightning storms are
forecast each afternoon and evening with high moisture and onshore
flow in place over central Florida. The main hazards will be
occasional to frequent lightning strikes, gusty winds up to
30-40mph, and moderate to locally heavy rainfall.

Monday-Wednesday... A mid/upper level ridge is expected to build
over the central and southeastern US into mid week next week.
Drier air in the mid to upper levels is expected to lower rain
shower and lighting storm chances Monday and into mid week.
Scattered showers and lightning storms are forecast each afternoon
with isolated storms capable of producing occasional to frequent
lightning, gusty winds, and moderate to locally heavy rainfall.
Afternoon highs in the upper 80s to low 90s and lows in the low to
upper 70s are forecast under partly cloudy to mostly clear skies.

&&

.MARINE...
Issued at 600 AM EDT Thu Aug 22 2024

Currently-Friday... Favorable boating conditions are forecast
outside of lightning storms/showers. High rain shower (60-70%) and
lightning storm chances are forecast into this afternoon with a
weak stationary boundary to the north of waters. Scattered to
numerous showers and scattered lightning storms are forecast to
develop this afternoon and evening with chances expected to
gradually diminish into the overnight hours. Isolated storms that
generally move east-northeast will have the potential to produce
wind gusts up to 40-50mph, frequent lightning strikes, and heavy
rainfall. Scattered to numerous showers and scattered lightning
storms are forecast to develop Friday afternoon and evening.
Isolated lightning storms will be capable of wind gusts up to
40mph, occasional to frequent lightning strikes, and moderate to
locally heavy rainfall. Southwest winds at 5-10kts are forecast
to back onshore into the late evening and into Friday. East winds
at 5-10kts are forecast to develop Friday. Seas up to 1-3ft
nearshore and up to 4 ft offshore (20-60nm) are forecast.

Saturday-Monday... Favorable boating conditions outside of
lightning storms/showers are forecast. Scattered to numerous showers
and isolated to scattered lightning are forecast to develop each
afternoon and evening. The main hazards with stronger storms that
develop will be occasional to frequent lightning strikes, wind
gusts up to 30-40mph, and locally heavy rainfall. East winds at
8-14kts are forecast with seas up to 1-3ft nearshore and 4ft
offshore (20-60nm).

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  87  76  88 /  50  70  30  60
MCO  74  89  76  90 /  50  70  20  70
MLB  74  88  77  89 /  50  60  30  60
VRB  74  89  76  90 /  50  60  40  70
LEE  74  88  75  90 /  50  70  20  70
SFB  74  89  76  90 /  50  70  20  60
ORL  74  89  77  90 /  50  70  20  70
FPR  74  89  76  89 /  50  60  40  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Weitlich
AVIATION...Sedlock
Hazardous weather outlook, Aug 22, 6:27 AM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
627 AM EDT Thu Aug 22 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-222030-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
627 AM EDT Thu Aug 22 2024

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Today and tonight.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and scattered lightning storms are
forecast to develop this afternoon and evening with chances expected
to gradually diminish after sunset. Isolated storms that generally
move east-northeast will have the potential to produce wind gusts up
to 40-50mph, frequent lightning strikes, and heavy rainfall.

.EXCESSIVE RAINFALL IMPACT...
Heavy rainfall amounts of one to three inches with locally higher
amounts up to five inches will have the potenial to result in
minor flooding of low lying and typical flood prone areas.

.RIP CURRENT AND SURF IMPACT...
A Moderate Risk of rip currents exists at all east central
Florida beaches today. Remember to swim near a lifeguard and never
enter swim alone.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered to numerous showers and lightning storms are forecast
each afternoon through the weekend with a stationary boundary
stalled across central Florida.

Warm temperatures and high humidity will combine to produce heat
index values as high as 100 to 105 degrees through this weekend.
Residents and visitors are encouraged to take frequent breaks from
the heat and stay well hydrated, especially if spending extended
periods of time outdoors.

At least a Moderate Risk of rip currents is forecast to continue
at the local beaches.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Fehling

In the hours before

Local storm report, Aug 22, 1:31 PM EDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
131 PM EDT Thu Aug 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Tstm Wnd Gst     5 SSE Playalinda Beach  28.57N 80.59W
08/22/2024  E43 MPH          Brevard            FL   Other Federal

            USSF wind sensor on tower 110 measured a
            wind gust of 43MPH/37KT from the southwest
            on August 22 at 1:20 PM ET. Sensor elevation
            is 54 feet.

&&

MW
Local storm report, Aug 22, 1:32 PM EDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
132 PM EDT Thu Aug 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Tstm Wnd Gst     9 S Playalinda Beach    28.52N 80.64W
08/22/2024  E43 MPH          Brevard            FL   Other Federal

            USSF wind sensor on tower 506 measured a
            wind gust of 43MPH/37KT from the southwest
            on August 22 at 1:20 PM ET. Sensor elevation
            is 54 feet.

&&

MW
Special weather statement, Aug 22, 1:40 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
140 PM EDT Thu Aug 22 2024

FLZ159-164-259-221800-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Martin FL-
140 PM EDT Thu Aug 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. LUCIE AND
NORTHEASTERN MARTIN COUNTIES THROUGH 200 PM EDT...

At 140 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nettles Island, or near Jensen Beach, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart, and Palm City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2709 8026 2716 8030 2741 8043 2744 8023
      2721 8013 2712 8011
TIME...MOT...LOC 1740Z 241DEG 15KT 2727 8019

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Watson
Special weather statement, Aug 22, 2:26 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
226 PM EDT Thu Aug 22 2024

FLZ164-264-221900-
Inland Martin FL-Coastal Martin FL-
226 PM EDT Thu Aug 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARTIN COUNTY
THROUGH 300 PM EDT...

At 225 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tequesta, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jupiter, Tequesta, Jupiter Island, Hobe Sound, and Hobe Sound Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2697 8008 2697 8014 2696 8014 2695 8015
      2696 8037 2717 8012 2703 8008
TIME...MOT...LOC 1825Z 204DEG 20KT 2698 8013

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Law
Special weather statement, Aug 22, 3:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
317 PM EDT Thu Aug 22 2024

FLZ045-053-247-547-647-221945-
Osceola FL-Orange FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-Inland Northern Brevard FL-
317 PM EDT Thu Aug 22 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL BREVARD...
SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES THROUGH 345 PM
EDT...

At 317 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wedgefield, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cocoa, Wedgefield, Lone Cabbage Fish Camp, Christmas, and Canaveral
Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2835 8077 2828 8113 2842 8120 2859 8094
      2842 8082 2841 8082 2841 8081
TIME...MOT...LOC 1917Z 251DEG 16KT 2838 8107

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Watson
Special weather statement, Aug 22, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
321 PM EDT Thu Aug 22 2024

FLZ044>046-221945-
Northern Lake County FL-Orange FL-Seminole FL-
321 PM EDT Thu Aug 22 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN SEMINOLE...EAST CENTRAL
LAKE AND NORTHWESTERN ORANGE COUNTIES THROUGH 345 PM EDT...

At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wekiwa Springs State Park, or near Apopka, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs, and Oviedo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2878 8158 2888 8137 2887 8136 2887 8135
      2886 8135 2885 8136 2885 8134 2883 8132
      2883 8130 2865 8112 2854 8144
TIME...MOT...LOC 1921Z 248DEG 7KT 2872 8147

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 11:47 AM EDTSpecial Marine WarningMLB88 min
Aug 22, 11:50 AM EDTSpecial Weather StatementMLBBrevard40 min
Aug 22, 12:57 PM EDTSpecial Marine WarningMLB63 min
Aug 22, 12:57 PM EDTSpecial Weather StatementMLBBrevard48 min
Aug 22, 1:40 PM EDTSpecial Marine WarningMLB65 min
Aug 22, 1:40 PM EDTSpecial Weather StatementMLBSaint Lucie20 min
Aug 22, 2:02 PM EDTSpecial Marine WarningMLB58 min
Aug 22, 2:11 PM EDTAreal Flood AdvisoryMLBBrevard2 hr
Aug 22, 2:26 PM EDTSpecial Weather StatementMLBMartin34 min
Aug 22, 2:41 PM EDTSpecial Marine WarningMLB94 min
Aug 22, 3:06 PM EDTAreal Flood AdvisoryMLBMartin114 min
Aug 22, 3:17 PM EDTSpecial Weather StatementMLBBrevard28 min
Aug 22, 4:04 PM EDTSpecial Weather StatementMLBOrange26 min
Aug 22, 4:19 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole116 min
Aug 22, 4:22 PM EDTAreal Flood AdvisoryMLBVolusia113 min
Aug 22, 4:46 PM EDTSpecial Weather StatementMLBVolusia29 min
Aug 22, 6:49 PM EDTSpecial Weather StatementMLBLake41 min

Nearby

Special Weather Statements in Florida, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.